MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0305-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior rectum artery using ruby coils and non-penumbra microcatheter.During the procedure, the physician place four ruby coils in the target vessel using the progreat.While attempting to advance another ruby coil out of the introducer sheath and into the microcatheter, the pusher assembly of the ruby coil became kinked.Therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was fractured approximately 24.0 cm from the proximal end.The embolization coil was detached from the pusher assembly and was not returned for evaluation.Conclusions: evaluation of the returned ruby coil revealed a fractured pusher assembly.Further evaluation revealed that the embolization coil was detached from the pusher assembly and was not returned for evaluation.If the ruby coil is forcefully advanced against resistance, damage such as a kink and subsequent fracture may occur if the device is further manipulated.The detached embolization coil was likely a result of the pusher assembly fracture.The non-penumbra microcatheter identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance experienced during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9968973
Report Number3005168196-2020-00566
Device Sequence Number3700162
Product Code HCG
UDI-Device Identifier00814548018317
UDI-Public00814548018317
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberRBY4C0305-B
Device Catalogue NumberRBY4C0305
Device Lot NumberF82144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005